Alert archive / South Carolina / Wind Advisories in 2009

Wind Advisory 3, NWS Columbia, SC

April 13, 200912 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this wind advisory at Apr 13, 2009, 4:53 PM EDT for 12 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 13, 2009, 5:00 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 4:53 PM EDT (20:53 UTC)
In effect from
Apr 13, 2009, 5:00 PM EDT
Expired
Apr 13, 2009, 7:01 PM EDT
In force
2 hr
Issued by
NWS Columbia, SC

Counties Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 51 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 132053
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
453 PM EDT MON APR 13 2009

...WIND ADVISORY UNTIL 8 PM...

GAZ040-063>065-077-SCZ018-020-025>027-030-035>037-041-140000-
/O.NEW.KCAE.WI.Y.0003.090413T2100Z-090414T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
EDGEFIELD-SALUDA-LEXINGTON-AIKEN-BARNWELL-ORANGEBURG-CALHOUN-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...AIKEN...NORTH AUGUSTA...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...BAMBERG...
DENMARK
453 PM EDT MON APR 13 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ON AREA LAKES SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
000 
WWUS72 KCAE 132115
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
515 PM EDT MON APR 13 2009


SCZ028-031-038-140000-
/O.EXA.KCAE.WI.Y.0003.000000T0000Z-090414T0000Z/
RICHLAND-SUMTER-CLARENDON-
INCLUDING THE CITIES OF...COLUMBIA...SUMTER...MANNING...SUMMERTON
515 PM EDT MON APR 13 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ON AREA LAKES SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

GAZ040-063>065-077-SCZ018-020-025>027-030-035>037-041-140000-
/O.CON.KCAE.WI.Y.0003.000000T0000Z-090414T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
EDGEFIELD-SALUDA-LEXINGTON-AIKEN-BARNWELL-ORANGEBURG-CALHOUN-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...AIKEN...NORTH AUGUSTA...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...BAMBERG...
DENMARK
515 PM EDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ON AREA LAKES SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
000 
WWUS72 KCAE 132301
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
701 PM EDT MON APR 13 2009


GAZ040-063>065-077-SCZ018-020-025>028-030-031-035>038-041-140015-
/O.CAN.KCAE.WI.Y.0003.000000T0000Z-090414T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY-
EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
701 PM EDT MON APR 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE WIND ADVISORY. 

WIND GUSTS HAVE DIMINISHED ACROSS THE AREA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:59 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 13, 2:59 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
259 PM EDT MON APR 13 2009

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTHWARD OVERNIGHT WITH SHOWERS AND A
CHANCE OF THUNDERSTORMS. A COLD FRONT WILL APPROACH FROM THE WEST
TUESDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. THE FRONT WILL
MOVE THROUGH TUESDAY EVENING AND HIGH PRESSURE WILL BUILD IN
TUESDAY NIGHT THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WARM FRONT WILL MOVE NORTHWARD THROUGH THE AREA TONIGHT.
TEMPERATURES WILL HOLD FAIRLY STEADY. UPPER 50S IN THE NORTH TO
LOWER 60S IN THE SOUTH. WILL GO PRETTY HIGH POPS TONIGHT. 60-70
PERCENT NORTH AND 80 PERCENT SOUTH.

IT LOOKS LIKE THE THREAT OF SEVERE STORMS TONIGHT HAS DECREASED.
A LOT OF THE THUNDERSTORM DEVELOPMENT HAS BEEN IN SOUTHERN GEORGIA
AND THE FLORIDA PANHANDLE TODAY. THIS HAS TAKEN A LOT OF THE
ENERGY NEEDED FOR THUNDERSTORM DEVELOPMENT AWAY. SPC HAS TAKEN CAE
CWA OUT OF THE SLIGHT RISK AREA ON DAY 1. WATCH BOXES ARE IN
EFFECT IN SOUTHERN GEORGIA AND NORTHERN FLORIDA. THE LATEST NAM LI
PATTERN HAS POSITIVE LIS UNTIL NEAR 00Z THIS EVENING...THEN AS
WARM FRONT MOVES NORTH 00Z-03Z LIS ARE JUST MARGINAL NEAR ZERO.
NAM DOES SHOW SOME STRONG SHEAR DURING THE SAME TIME WITH 0-3 KM
SRH VALUES ABOUT 400-600 M2/S2. SO THERE IS AT LEAST THE
POSSIBILITY OF ISOLD STRONG TO NEAR SEVERE STORMS AS THE WARM
FRONT MOVES TO THE NORTH. A SEVERE STORM CANNOT BE COMPLETELY
RULED OUT.

OTHERWISE...CUT QPF VALUES TO 0.50-0.75 AS HEAVIER AMOUNTS SHOULD
BE CONFINED SOUTH OF THE CAE CWA.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS MOISTURE MOVES NORTH EARLY TUESDAY MORNING...A COLD FRONT WILL
APPROACH FROM THE WEST. A LOT OF THE MOISTURE MOVES TO THE
NORTHEAST DURING THE DAY TUESDAY BUT THERE SHOULD BE ENOUGH
MOISTURE REMAINING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS
MAINLY DURING THE AFTERNOON AHEAD OF THE COLD FRONT. WITH GOOD
SOUTHWEST WIND FLOW AHEAD OF THE COLD FRONT...THERE SHOULD BE
SUFFICIENT WARM AIR ADVECTION TO CAUSE THE ATMOSPHERE TO BECOME
UNSTABLE. INDEED THE NAM SHOWS LIS BECOMING -4/-6 AHEAD OF THE
FRONT IN THE AFTERNOON. NAM APPEARS TO BRING THE COLD FRONT
THROUGH AROUND 21Z TUESDAY AFTERNOON BUT WILL HOLD ONTO A SLIGHT
CHANCE OF EVENING SHOWERS AND THUNDERSTORMS UNTIL FRONT HAS
CLEARED THE AREA. THEN HIGH PRESSURE WILL BUILD IN TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. WARMER TUESDAY WITH HIGHS IN THE LOWER
70S. WEDNESDAY A BIT COOLER BEHIND THE FRONT WITH HIGHS IN THE
UPPER 60S. LOW TEMPERATURES IN THE MID TO UPPER 40S FOR TUESDAY
NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AGREE WITH GFS AND ECMWF BRINGING UPPER RIDGE EAST INTO AREA
THURSDAY THROUGH SATURDAY WITH DRY WEATHER EXPECTED. UPPER RIDGE
GOES TO THE EAST SATURDAY NIGHT. UPPER TROUGH MOVES INTO AREA
SATURDAY NIGHT THROUGH MONDAY WITH WEATHER SYSTEM AND A CHANCE TO
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES A BIT
BELOW NORMAL THURSDAY WITH HIGHS IN THE UPPER 60S WARM BACK TO
NORMAL BY SATURDAY AND SUNDAY IN THE MID 70S. LOWS IN THE 40S
THURSDAY NIGHT AND FRIDAY NIGHT INCREASE TO THE LOWER 50S BY
SATURDAY NIGHT AND SUNDAY NIGHT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE MOVING OFF THE ATLANTIC COAST AS A COLD FRONT MOVES
INTO AL. EXPECT SCTD SHOWERS ACROSS THE AREA THIS AFTERNOON WITH A
RUMBLE OR TWO OF THUNDER...WITH A BETTER CHANCE OF THUNDER MAINLY
AFTER 00Z TUESDAY. PRIMARILY VFR CONDITIONS UNTIL AROUND
23Z-01Z...WITH MVFR CIGS DEVELOPING AFTER 01Z IN MANY LOCATIONS.
MENTIONED CB IN THE TAFS THIS EVENING UNTIL SHORTLY AFTER MIDNIGHT
TUESDAY MORNING AS A WARM FRONT LIFTS THROUGH THE AREA. COLD FRONT
SHOULD MOVE THROUGH MUCH OF THE AREA AFTER 14Z TUESDAY WITH CIGS
RISING BACK TO VFR LEVELS AFTER 14Z. PRECIPITATION SHOULD END WITH
THE COLD FRONTAL PASSAGE.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS AFTER LATE
TUESDAY AS HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...22
Hazardous weather outlook, Apr 13, 7:02 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
702 AM EDT MON APR 13 2009

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035-041-141115-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-BAMBERG-
702 AM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...MAINLY ACROSS THE CSRA AND SOUTHERN MIDLANDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ036>038-141115-
ORANGEBURG-CALHOUN-CLARENDON-
702 AM EDT MON APR 13 2009

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...MAINLY ACROSS THE CSRA AND SOUTHERN MIDLANDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:43 AM EDTLake Wind AdvisoryCAECalhoun, Clarendon10 hr

Nearby

Wind Advisories in South Carolina, 2009Wind Advisories in Georgia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.